MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL 45 CM SHAFT, CURVED JAW; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL 45 CM SHAFT, CURVED JAW; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Model Number NSLX145C
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Difficult to Open or Close (2921); No Apparent Adverse Event (3189)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that post-op to the sleeve gastrectomy procedure, the team coordinator stated they had an enseal that according to the doctor, it did not seal vessels properly in the case.He had to bring the patient back for bleeding today.It was unknown how the case was completed and if there were any patient consequences.No other details could be provided at this time.
 
Additional Manufacturer Narrative
(b)(4).Batch #: x95d3m.Additional information was requested and the following was obtained: after the first five centimeters on the greater curvature, the handle started jamming when the surgeon was trying to close it.The device would not reopen the jaws without burning or cutting the tissue.He said it appears the vessels were not sealing properly.He quickly replaced the device with a new one.The second device caught a little but it sealed okay.Device is available for return.The procedure began with the reported nslx145c and then was completed with a second nslz145c.Also reported was that there were no patient consequences.It was shared that the patient was brought back to the or but the surgeon shared with me that it was not related to the lack of sealing he experienced with the first enseal device.Which vessel(s) was both the devices used on to seal? short gastrics.What other instruments were used in the original procedure? please be more specific; a signia stapler, endo stitch, etc.Was the end tone heard during each sealing sequence when using the device in the original procedure? unknown.Did the surgeon experience any generator alert screens during the original procedure? unknown.Was the source of the bleeding identified? unknown.If yes, was that source where the enseal was used? were similar bleeding issues that were found post-op occur during the original procedure? unknown.How was the bleeding addressed? unknown.Were any blood transfusions required? unknown.What is the patient's current status? surgeon shared that the patient was doing well.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: can the surgeon confirm that the bleeding that required the patient to be brought back to the or was not from the short gastrics? investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with no apparent damage.The device was tested on the generator and passed all functional testing.The energy output delivered from the device was verified.All tones were heard during functional testing.The device was tested with the test media and no anomalies were found.No issues were noted with the opening and closing of the jaws.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event.The event described could not be confirmed as the device performed without any difficulties noted.No product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device lot/batch x95d3m, and no non-conformance's were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/15/2022.Additional information was requested and the following was obtained: doctor's pa said that the bleeding did come from the short gastrics.

Brand Name
ENSEAL 45 CM SHAFT, CURVED JAW
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY, INC. (CINCINNATI)
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key15842837
Report Number3005075853-2022-08050
Device Sequence Number14947942
Product Code GEI
UDI-Device Identifier10705036015499
UDI-Public10705036015499
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNSLX145C
Device Catalogue NumberNSLX145C
Device Lot NumberX95D3M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown